Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Albuquerque, NM

July 25, 2021Lincoln County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jul 25, 2021, 1:00 PM MDT for Lincoln County, New Mexico. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2021, 1:00 PM MDT (19:00 UTC)
Expired
Jul 25, 2021, 1:30 PM MDT
In force
30 min
Issued by
NWS Albuquerque, NM

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 68 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 1:10 PM MDTHAIL 0.883 Se Alto, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS85 KABQ 251900
SPSABQ

Special Weather Statement
National Weather Service Albuquerque NM
100 PM MDT Sun Jul 25 2021
 
NMZ226-251930-
South Central Mountains-
100 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY
UNTIL 130 PM MDT...

At 100 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ruidoso Downs, or near Ruidoso, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Ruidoso, Ruidoso Downs, Capitan, Bonito Lake, Alto, Fort Stanton,
Smokey Bear Historical Park, Nogal, Hollywood and Angus.

This includes Highway 380 between Mile Markers 73 and 95.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...
 
If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3362 10576 3362 10574 3363 10574 3368 10577
      3366 10536 3331 10549 3331 10572
TIME...MOT...LOC 1900Z 188DEG 35KT 3335 10561 

$$

34

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 25, 11:39 AM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 25, 11:39 AM MDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1139 AM MDT Sun Jul 25 2021

.AVIATION...
18Z TAF CYCLE
Another active day as scattered to numerous thunderstorms are
expected to develop across the area through the afternoon. The
greatest storm coverage will favor areas from the eastern highlands
to the AZ border as a moist south to southeast flow continues.
Isolated storms are expected in the east. Heavy rain, frequent
lightning, and strong downburst winds will be possible with the
stronger thunderstorms. All TAF sites will have a possibility of
being impacted, but the highest confidence remains with those sites
in central and western NM, including KLVS.

&&

.PREV DISCUSSION...1020 AM MDT Sun Jul 25 2021...
.UPDATE...
The band of showers now over east central NM continues to hold
together and move slowly north. Updating the forecast to add/increase
POPs in this area. Considered lowering some temperatures but believe
this area of precipitation will dissapated enough and clouds break
enough for our high temperatures to be reached. Zones out shortly.

&&

.PREV DISCUSSION...208 AM MDT Sun Jul 25 2021...
.SYNOPSIS...
A fairly active Monsoon pattern will persist through at least mid
week, with daily rounds of storms producing locally heavy rainfall
and the potential for localized flash flooding. Daytime temperatures
will persist below normal across most of the area into Monday, with
warming taking highs closer to normal thereafter. From late week and
into the weekend, high pressure is forecast to push in from the east
and send the Monsoon moisture plume further west into Arizona and far
western New Mexico, leading to a downtrend in daily rounds of storms.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH MONDAY)...
The upper-level low that had been responsible for heavy rainfall
across western NM has now moved into central AZ per the latest water
vapor imagery. Meanwhile, a broad area of high pressure will begin
to reorganize to the east with its center over the TX Panhandle.
This sets up a more traditional monsoon pattern with south-to-north
flow bringing an increase of moisture into the area. The PWAT on the
00Z KABQ sounding was 1.07" and models show an influx of moisture
keeping PWATs in the 1.1 to 1.2" range across much of central and
western NM. This will lead to another day of scattered to numerous
showers and thunderstorms across these areas with the steering flow
moving them in a northerly direction. Lesser storm coverage is
expected across the east which will be closer to the influence of
the upper-level high. Have opted to forgo a Flash Flood Watch today.
Locally heavy rainfall will certainly be a possibility, but it's
hard to pinpoint which areas will be favored above others.

The H5 high broadens on Monday, stretching northwest into Wyoming
and strengthening a couple decameters. PWATs trend down slightly
with some drier air rounding the high, but models still keep PWATs
just above an inch across western and central NM. This allows for
another round of scattered afternoon thunderstorms on Monday with
the same areas favored. Lesser storm coverage is still expected
across the east which remains in closer proximity to the high.

LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...
The potential for locally heavy rainfall will continue into Monday
evening with continued above normal PWATs and very little steering
flow across central and eastern NM. Similar story Tuesday with high
pressure aloft centered over northern NM or southern CO.

The upper high will move off to the east Wed/Thu and allow an
easterly wave to progress westward from the TX coast across northern
Mexico and southern NM/AZ. This transition will allow for a small
bump to PWATs across our area, which will keep the locally heavy
rainfall threat going. However, increasing easterly steering flow may
limit locally heavy rainfall to training storms vs slow storm motion.
Drier air will follow the departing easterly wave as the upper high
ridges in from the east and pressure heights trend up Fri/Sat. This
will lead to a downtick in storm coverage and warmer temperatures
that will be within a few degrees of normal. The 00Z medium range
model solutions differ with the placement and orientation of the
upper high to our east thereafter, with the GFS more favorable for
the Monsoon moisture plume to rise back over our area as it keeps the
upper high further east over the ArkLaTex.

15/11

&&

.FIRE WEATHER...
There are no critical fire weather concerns over the next week. An
active monsoon pattern continues with daily rounds of scattered to
numerous thunderstorms and good chances for wetting precipitation.
Locally heavy rainfall and flash flooding will be a daily concern,
especially on or near burn scars. Storm coverage does trend down
toward the latter half of the week and into the weekend as the upper-
level high shifts over eastern NM and steers the moisture plume into
western NM/eastern AZ.

15

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 25, 4:35 AM MDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
435 AM MDT Sun Jul 25 2021

NMZ201>241-261100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
435 AM MDT Sun Jul 25 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Heavy rainfall is possible this afternoon and evening, mainly in and
near the mountains, where localized areas of flash flooding may
occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Heavy rainfall is possible Monday through Thursday, mainly across the
higher terrain of western and central New Mexico, where localized
areas of flash flooding may occur.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and any flooding
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637.

11

In the hours before

Special weather statement, Jul 25, 1:00 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
100 PM MDT Sun Jul 25 2021

NMZ226-251930-
South Central Mountains-
100 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY
UNTIL 130 PM MDT...

At 100 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ruidoso Downs, or near Ruidoso, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Ruidoso, Ruidoso Downs, Capitan, Bonito Lake, Alto, Fort Stanton,
Smokey Bear Historical Park, Nogal, Hollywood and Angus.

This includes Highway 380 between Mile Markers 73 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3362 10576 3362 10574 3363 10574 3368 10577
      3366 10536 3331 10549 3331 10572
TIME...MOT...LOC 1900Z 188DEG 35KT 3335 10561

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 11:56 AM MDTAreal Flood AdvisoryABQSandoval3 hr
Jul 25, 12:45 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, Santa Fe3 hr
Jul 25, 1:09 PM MDTFlash Flood Warning Considerable damage threatABQLincoln3 hr
Jul 25, 1:28 PM MDTSevere Thunderstorm WarningABQLincoln22 min
Jul 25, 1:43 PM MDTSpecial Weather StatementABQLincoln32 min
Jul 25, 1:49 PM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 25, 1:57 PM MDTSevere Thunderstorm WarningABQLincoln33 min
Jul 25, 2:02 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Jul 25, 2:23 PM MDTSpecial Weather StatementABQLincoln37 min
Jul 25, 2:34 PM MDTAreal Flood AdvisoryABQLincoln, Torrance3 hr
Jul 25, 2:49 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance41 min
Jul 25, 3:32 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval3 hr
Jul 25, 3:47 PM MDTAreal Flood AdvisoryABQTorrance3 hr
Jul 25, 4:11 PM MDTSpecial Weather StatementABQBernalillo34 min
Jul 25, 4:21 PM MDTFlash Flood WarningABQBernalillo, Valencia3 hr
Jul 25, 4:51 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance3 hr
Jul 25, 4:57 PM MDTSpecial Weather StatementABQ33 min
Jul 25, 5:21 PM MDTAreal Flood AdvisoryABQValencia3 hr
Jul 25, 5:32 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval3 hr

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.